MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON EXPRESS CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number A13A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis results: visual optical visual and optical examination of the distal tip of the instrument identified shaft fracture at the welded portion of the tip.The cannula is still attached to the curette.It appears the tip is damaged not allowing the cannula to slide off.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spinal surgery due to metastatic disease in spine.Intra-op, currette was used by the surgeon to scrap and score sclerotic bone, but it had stuck in patient's body.The surgeon had worked hard to get it come out of the body, but the surgeon failed to remove it, and finally used cannula to pull it out.Tip of the currette has been broken off.

Brand Name
KYPHON EXPRESS CURETTE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8402754
Report Number9612164-2019-00812
Device Sequence Number2054132
Product Code LXH
UDI-Device Identifier00643169097223
UDI-Public00643169097223
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Catalogue NumberA13A
Device Lot NumberWI535829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1